Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla rash.. should I interrupt EFV for a few days?
Nov 6, 2013

Dear doctor, I just recently diagnosed as having HIV, My CD4 was 182 and VL only 2000. I have no symptom or other OI. I developed rash on day 18 of atripla and day 5 of DS bactrim (Alternated day). I used to take bactrim when I was a kid without any problem. Is it possible that bactrim and atripla together make more side effect? The rash involve my trunk, chest, back, upper arms, neck and face (eye browns, around my mouth, nose and ears) My ears turn red, hot and burn. I do not have observed fever or mucosa involvement, however I feels warm, fatigue, some joint pain, headache and dry lips. My appetite is still good. I discuss with my doc and she recommend me to take antihistamine and also prednisolone 60mg/day. My rash continue involving my upper legs and buttock (mostly dependent part) some of them look like target lesions. I wonder if it possible to switch to separated tablet TDF/FTC and stop Efavarien for a few days and re install it with lower dose (400mg) of EFV ?? I have heard that EFV 400mg not inferior than 600mg. I'm 33 YO,male asian and BMI 24. Thank you so much

Response from Dr. Henry

I usually try to avoid starting drugs with overlapping side effects (such as rash) within a similar time frame since it can be hard to sort out which drug is most likely culprit. Usually can treat through an efavirenz rash. I usually would stop the bactrim (rash can be more serious than seen with efavirenz) since risk for PCP short term is low to modest and more important to get HIV under control and sort out what is an effective and well tolerated HIV regimen. If rash gets worse need to be seen and consider promptly stopping all meds for a short while (life threatening skin reactions can rarely be seen with bactrim and less often with efavirenz). In setting of rash due to a drug simply lowering the dose (if an efavirenz rash) would usually not be immediately helpful though specific data not available on that matter. KH



Previous
Probiotics?
Next
CLARIFICATION NEEDED WHETHER OR NOT TO TAKE STATIN

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement